MAUDE Adverse Event Report: MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS

MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Model Number 48135
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a nautilus extra corporeal membrane oxygenation (ecmo) oxygenator, it was reported that there was a leak from the exhaust port on the bottom of the oxygenator.Patient blood loss did not occur because of the leak.An unplanned blood transfusion was not required.The leak originated from the component.The same leak did not appear in multiple packs.Plasma breakthrough did not occur.They administrated 10,000 units of heparin iv bolus at the time of cannulation and no additional medication¿s were added in the circuit.The device was immediately replaced to complete the procedure.There was no adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B.5.Medtronic received additional information that no heater-cooler in use during blood leak, cardioquip was used.The perceived rate of leak was an intermittent steady drip.The device was used immediately prior to the leak.The circuit was primed for approximately two days.The circuit was primed with saline.Update to a.Patient information.Update to d.4.Serial number device evaluation: visual inspection showed evidence of a fiber leak with blood reside in the o2 outlet port.Pressure integrity testing was performed at 3 l/min with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there was a leak observed from the o2 outlet port.Reason for return was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction b5: medtronic received information that during use of a nautilus extra corporeal membrane oxygenation (ecmo) oxygenator, it was reported that there was a leak from the exhaust port on the bottom of the oxygenator.An unplanned blood transfusion was not required.The leak originated from the component.The same leak did not appear in multiple packs.Plasma breakthrough did not occur.They administrated 10 ,000 units of heparin iv bolus at the time of cannulation and no additional medication¿s were added in the circuit.The device was immediately replaced to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that no heater-cooler in use during blood leak, cardioquip was used.The perceived rate of leak was an intermittent steady drip.The device was used immediately prior to the leak.The circuit was primed for approximately two days.The circuit was primed with saline.Medtronic received additional information that there was a blood leak.The amount was minimal due to an immediate oxygenator exchange completed upon noticing the blood leak.Correction d4: unique identifier (udi) # format updated.Correction h6: patient codes (ime/annex e) updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC3 ECMO OXYGENATOR
Common Device Name
OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21432038
Report Number3011468686-2025-00013
Device Sequence Number14629650
Product Code BYS
UDI-Device Identifier10854916006871
UDI-Public(01)10854916006871(17)260630(10)2406320
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number48135
Device Catalogue Number48135
Device Lot Number2406320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/04/2025
07/08/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/01/2025
07/28/2025
Date Device Manufactured06/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexMale
Patient Weight67 KG